Ask a doctor

Restylane injection under eyes and week later dark circles seem worse. Is this Tyndall effect? (Photo)

Restylane injection under eyes and week later dark circles seem worse. Is this Tyndall effect? Really don't look good...

Doctor Answers (3)

Tyndall effect

+1
this occurs if filler placed too high in skin resulting in a bluish tint. If concerned, discuss with your surgeon.

Or I would recommend you discuss with a Board Certified Dermatologist with expertise with Restylane


West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Restylane under the Eyes

+1
From the photo it is not possible to see if these are dark circles or the Tyndall effect.  You definitely can get the Tyndall effect from improper placement of Restylane.  If you are concerned you should return to your treating physician and it can be reversed by injection of hyaluronidase to dissolve the Restylane.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

Tyndall or Dark skin

+1
It is possible for the dark skin to be caused by the Tyndall effect. Another cause could be the veins that in that area pool blood which give the darker appearance under the eye -- fillers help camouflage this, but you may need a procedure to thicken up the skin such as a laser treatment which increases the collagen in the skin.  

It is very common for  people to have darker skin under the eyes and this can benefit from a skin bleaching cream such as hydroquinone +/- kojic acid.  Our office uses ViPeel Bleaching cream and we have met with good success. 

If it is the Tyndall effect, it will resolve in a few months or may need a medication such as Vitrase (hyaluronidase) to dissolve and dissipate the excess Restylane.

Navin K. Singh, MD
Washington DC Plastic Surgeon
4.5 out of 5 stars 23 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.